Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 89, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 30, 2007, 3:12 PM CDT for Allen County, Greenwood County, Woodson County, Kansas. It was in force for 8 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 30, 2007, 11:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Allen County, KS, Greenwood County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 127 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 3:17 PM CDT | FLASH FLOOD | Neosho Falls, KS | VOLENTARY EVACUATIONS ARE EXPECTED TO START SOON IN NEOSHO FALLS. IN ADDITION HIGHWAY 54 IS CLOSED EAST OF YATES CENTER. |
| Jun 30, 3:30 PM CDT | FLASH FLOOD | Iola, KS | HIGHWAY 169 IS CLOSED IN AND OUT OF IOLA DUE TO HIGH WATER. HIGHWAY 58 IS CLOSED FROM COLONY TO HIGHWAY 75 DUE TO HIGH WATER. |
| Jun 30, 3:55 PM CDT | FLASH FLOOD | 3 N Iola, KS | HIGH WATER FROM DEER CREEK HAS MADE TRAVEL IMPASSABLE NORTH OF IOLA ON HIGHWAY 169. |
| Jun 30, 3:55 PM CDT | HEAVY RAIN 5.9 | Iola, KS | 5.9 INCHES OF RAIN WAS MEASURED SINCE LAST NIGHT NEAR THE CITY OF IOLA. |
| Jun 30, 5:20 PM CDT | HEAVY RAIN 3.25 | Eureka, KS | 3.25 INCHES OF RAIN MEASURED SINCE MIDNIGHT. |
| Jun 30, 5:45 PM CDT | HEAVY RAIN 9.1 | Iola, KS | RAINFALL SINCE 8 PM FRIDAY EVENING. RAIN EVENT TOTAL SINCE MID-WEEK IN EXCESS OF 16 INCHES. |
| Jun 30, 8:43 PM CDT | HEAVY RAIN 11 | Iola, KS | 11 INCHES OF RAINFALL MEASURED IN THE LAST 24 HOURS NEAR IOLA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 302013
FFWICT
KSC001-073-207-010415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
312 PM CDT SAT JUN 30 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEN COUNTY IN SOUTHEAST KANSAS.
GREENWOOD COUNTY IN SOUTHEAST KANSAS.
WOODSON COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1115 PM CDT.
* LOCAL LAW ENFORCEMENT HAS BEEN REPORTING NUMEROUS ROADS
UNDERWATER ACROSS THE AREA THIS AFTERNOON. SHOWERS AND STORMS ARE
CURRENTLY IMPACTING THE AREA AND ARE EXPECTED TO CONTINUE TONIGHT
WHICH WILL FURTHER AGGRAVATE THE FLOODING SITUATION.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BASSETT...BATESVILLE...CLIMAX...ELSMORE...EUREKA...GAS...
HAMILTON...HUMBOLDT...IOLA...LA HARPE...MADISON...MILDRED...
MORAN...NEOSHO FALLS...PETROLIA...PIEDMONT...ROSE...SAVONBURG...
SEVERY...THRALL...TORONTO...VIRGIL...YATES CENTER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
WICHITA.
LAT...LON 3773 9510 3774 9593 3773 9596 3761 9597
3759 9651 3808 9649 3808 9635 3816 9632
3816 9595 3803 9594 3802 9508
$$
LAWSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 11:54 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 30, 11:54 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1154 AM CDT SAT JUN 30 2007 .AVIATION... 18Z TAFS...PESKY MID/UPPER LOW AND STALLED FRONTAL BOUNDARY WILL CONTINUE TO LINGER ACROSS THE AREA TODAY AND TONIGHT...AND INTO THE DAY ON SUNDAY. CONSEQUENTLY...MORE RAIN AND LOW CIGS/VSBYS (ESPECIALLY AT NIGHT) WILL CONTINUE. RAIN SHOULD STAY CONFINED TO AREAS GENERALLY ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. LOWER CIGS/VSBYS ANTICIPATED TO RETURN TO CENTRAL KANSAS TONIGHT...AS MOIST LOW-LEVEL UPSLOPE FLOW COMMENCES BY LATER THIS AFTERNOON. MAY SEE A FEW THUNDERSTORMS THIS AFTERNOON ACROSS SOUTHEAST KANSAS...AS INSTABILITY IS EXPECTED TO BE A BIT HIGHER AHEAD OF THE FRONT. KLEINSASSER && .PREV DISCUSSION... /ISSUED 315 AM CDT SAT JUN 30 2007/ DISCUSSION... THE MAIN QUESTION WITH THIS FORECAST PACKAGE IS WHEN THE RAIN WILL STOP. TODAY-SUNDAY: LATEST RADAR LOOP IS SHOWING MORE HEAVY SHOWERS DEVELOPING OVER NORTHWEST OKLAHOMA. THIS ACTIVITY HAS BEEN LIFTING OVER THE SAME AREAS ALL NIGHT LONG WHERE PLACES LIKE FREDONIA IS SHOWING RAINFALL AMOUNTS BETWEEN 6 AND 8 INCHES SINCE YESTERDAY MORNING. THIS IS IN ADDITION TO 4 TO 5 INCHES THAT OCCURRED THE DAY BEFORE. WE HAVE RECEIVED SEVERAL CALLS FROM THIS AREA...AND THEY ARE CONTINUING TO EVACUATE MOST OF THE TOWN. THE FALL RIVER AT FREDONIA IS ALSO OVER 20FT ABOVE FLOOD STAGE AND GOING WELL ABOVE THE RECORD STAGE. LATEST WATER VAPOR LOOP IS SHOWING THE MID LEVEL TROF/SHEAR AXIS CONTINUING TO SIT OVER SOUTH CENTRAL KANSAS. THE MODELS ARE CONTINUING TO SHOW THIS SHEAR AXIS SHIFTING SOUTH AS THE WEEKEND PROGRESSES. THE 00Z GFS SEEMS TO BE THE MORE PROGRESSIVE AT THIS TIME IN PUSHING THIS SHEAR AXIS INTO OKLAHOMA BY SUNDAY AFTERNOON. MEANWHILE...THE UKMET/ECMWF AND NAM-WRF SOLUTIONS ARE QUITE A BIT SLOWER AND HANGS ON TO THIS FEATURE THROUGH SUNDAY NIGHT. WE ARE LEANING TOWARDS TO SLOWER PROGRESSION AT THIS TIME...SINCE THE MODELS ARE HAVING A DIFFICULT TIME WITH THIS FEATURE. THIS SYSTEM ALSO APPEARS TO BE BEHAVING MORE LIKE THE REMNANTS OF TROPICAL SYSTEM...ESPECIALLY WITH SUCH HIGH PRECIPITATION EFFICIENCY AND BEING WARM CORE. AS A RESULT...WE FELT CONFIDENT ENOUGH TO KEEP THE FLASH FLOOD WATCH GOING THROUGH 7 PM SUNDAY. I WOULD NOT BE SURPRISED IF SOME FOLKS MAY SEE ANOTHER 3 TO 6 INCHES BEFORE IT ALL SAID AND DONE. WE DID TWEAK TEMPERATURES DOWN SEVERAL DEGREES ON SUNDAY ESPECIALLY WITH MORE RAINFALL AND CLOUDS ANTICIPATED. SUNDAY NIGHT-WEDNESDAY NIGHT: WE WENT AHEAD AND ADDED POPS ON MONDAY AND MONDAY FOR OUR SOUTHERN COUNTIES SINCE WE ARE FAVORING THE SLOWER MOVEMENT OF THIS SHEAR AXIS DO TO A LACK OF A KICKER UPSTREAM. WE ALSO TWEAKED TEMPERATURES DOWN A COUPLE MORE DEGREES DUE TO EFFECTS OF LATENT HEAT FROM THE WATER COVERED GROUNDS IN SOUTHEAST KANSAS. WE MAY SEE SOME SUNSHINE ON TUESDAY WHICH WILL HELP THINGS DRY OUT. HOWEVER...THE ECMWF/GFS ARE SHOWING THE UPPER LEVEL FLOW BECOMING NORTHWEST ON WEDNESDAY AND WEDNESDAY NIGHT. IN ADDITION...THE MODELS ARE SHOWING A FRONTAL BOUNDARY DEVELOPING OVER CENTRAL KANSAS. THIS BOUNDARY COULD END UP BEING A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 67 76 67 / 100 80 60 30 HUTCHINSON 75 66 76 67 / 80 60 50 20 NEWTON 74 66 76 67 / 100 80 60 30 ELDORADO 75 67 76 67 / 100 80 60 30 WINFIELD-KWLD 76 69 78 67 / 100 90 60 40 RUSSELL 77 65 79 65 / 30 20 10 10 GREAT BEND 75 65 78 66 / 40 20 20 10 SALINA 76 68 78 67 / 60 40 20 10 MCPHERSON 76 66 77 67 / 80 60 40 20 COFFEYVILLE 77 69 79 67 / 100 80 60 40 CHANUTE 76 68 78 67 / 100 80 60 40 IOLA 75 68 77 67 / 100 90 60 30 PARSONS-KPPF 77 69 79 67 / 100 80 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ051>053-067>072- 082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 30, 1:52 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 152 PM CDT SAT JUN 30 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 152 PM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD HEAVY RAINFALL WILL PERSIST ACROSS SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS TODAY AND TONIGHT. A FEW HISTORIC RIVER LEVELS ARE ANTICIPATED ALONG PORTIONS OF THE NEOSHO...VERDIGRIS AND FALL RIVERS. SEE THE LATEST FLOOD AND RIVER FLOOD WARNINGS FOR ADDITIONAL DETAILS. THUNDERSTORMS ARE POSSIBLE TODAY FOR SOUTH CENTRAL AND SOUTHEAST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE HEAVY RAINFALL IS ANTICIPATED FOR SOUTH CENTRAL AND SOUTHEAST KANSAS ON SUNDAY WHICH WILL RESULT IN MORE FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST INFORMATION. RIVER FLOODING WILL ALSO CONTINUE ALONG THE VERDIGRIS AND NEOSHO RIVERS ON SUNDAY AND MONDAY. SEE THE LATEST FLOOD WARNINGS FOR MORE INFORMATION. THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS SOUTHERN KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE AND PRODUCE WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL AND HEAVY RAINFALL. A COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY AND THURSDAY. SOME OF STORMS MAY BECOME STRONG WITH MORE HEAVY RAINFALL EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY FLOODING OR RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/LAWSON
In the hours before
Local storm report, Jun 30, 11:19 AM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN WINFIELD 37.27N 96.97W
06/29/2007 M9.00 INCH COWLEY KS OFFICIAL NWS OBS
LOCAL DATA COLLECTION PLATFORM REPORTED 9 INCHES OF
RAINFALL BETWEEN 2 TO 6 PM ON FRIDAY AFTERNOON.
&&
LFWLocal storm report, Jun 30, 1:07 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
107 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD COFFEYVILLE 37.04N 95.63W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
HIGHWAY 169 SOUTH OF COFFEYVILLE IS PARTIALLY FLOODED.
HIGHWAY 75 NEAR CANEY IS NOW OPEN IN TO OKLAHOMA.
&&
RBLLocal storm report, Jun 30, 1:17 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
117 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD COYVILLE 37.69N 95.90W
06/30/2007 WILSON KS EMERGENCY MNGR
THE TOWN OF COYVILLE IS IN THE PROCESS OF BEING EVACUATED
DUE TO EXPECTED RISES IN THE VERDIGRIS RIVER.
&&
RBLLocal storm report, Jun 30, 1:40 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
140 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HEAVY RAIN FREDONIA 37.53N 95.82W
06/30/2007 M1.75 INCH WILSON KS CO-OP OBSERVER
RAINFALL SINCE 7 AM SATURDAY MORNING.
&&
LFWLocal storm report, Jun 30, 2:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
246 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HEAVY RAIN FREDONIA 37.53N 95.82W
06/30/2007 E17.69 INCH WILSON KS OFFICIAL NWS OBS
48 HOUR RAINFALL TOTAL ENDING AT 12 PM SATURDAY.
&&
LFWLocal storm report, Jun 30, 2:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
249 PM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
WATER FLOWING OVER HIGHWAY 160 EAST OF INDEPENDENCE.
&&
RBLThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:39 PM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 29, 8:45 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 29, 8:58 PM CDT | Flash Flood Warning | ICT | Elk | 11 hr |
| Jun 29, 10:01 PM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 29, 10:16 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 5:45 AM CDT | Flash Flood Warning | ICT | Greenwood | 9 hr |
| Jun 30, 7:05 AM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 30, 7:07 AM CDT | Flash Flood Warning | ICT | Chase | 12 hr |
| Jun 30, 7:30 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 13 hr |
| Jun 30, 7:45 AM CDT | Flash Flood Warning | ICT | Allen | 12 hr |
| Jun 30, 8:15 AM CDT | Flash Flood Warning | ICT | Woodson | 12 hr |
| Jun 30, 8:54 AM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 30, 8:55 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 30, 9:46 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 30, 10:29 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Woodson | 8 hr |
| Jun 30, 3:32 PM CDT | Flash Flood Warning | ICT | Butler, Cowley | 8 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | ICT | Elk, Neosho, Wilson | 8 hr |
| Jun 30, 3:49 PM CDT | Flash Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.